Alert archive / Florida / Flood Watches in 2012
Flood Watch 3, NWS Miami, FL
NWS Miami, FL issued this flood watch at May 23, 2012, 1:28 AM EDT for Miami-Dade County, Florida. It took effect at May 23, 2012, 2:00 AM EDT. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- May 23, 2012, 1:28 AM EDT (05:28 UTC)
- In effect from
- May 23, 2012, 2:00 AM EDT
- Expired
- May 24, 2012, 1:50 PM EDT
- In force
- 36 hr
- Issued by
- NWS Miami, FL
- Flood severity
- None
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 9 km from the middle of the area, began a volume at 05:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Key West, FL (KEYW), launched 00:00Z, 5.5 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 953 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 783 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.6
The text
As transmitted, in the capitals the NWS used until 2016.
880 WGUS62 KMFL 230528 FFAMFL URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MIAMI FL 128 AM EDT WED MAY 23 2012 FLZ073-074-173-174-240600- /O.NEW.KMFL.FA.A.0003.120523T0600Z-120524T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ INLAND MIAMI DADE-METRO MIAMI DADE-COASTAL MIAMI DADE- FAR SOUTH MIAMI DADE- 128 AM EDT WED MAY 23 2012 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * FLOOD WATCH FOR A PORTION OF SOUTH FLORIDA...INCLUDING THE FOLLOWING AREAS...COASTAL MIAMI DADE...FAR SOUTH MIAMI DADE... INLAND MIAMI DADE AND METRO MIAMI DADE. * THROUGH LATE TONIGHT * THE COMBINATION OF SATURATED GROUNDS AND STANDING WATER FROM THE HEAVY RAINFALL THAT OCCURRED YESTERDAY OVER PORTIONS OF MIAMI DADE COUNTY AND THE CONCERN FOR ADDITIONAL PERIODS WITH HEAVY RAINFALL THROUGH WEDNESDAY OVER THESE SAME AREAS HAS RESULTED IN A FLOOD WATCH. ADDITIONAL WIDESPREAD ACCUMULATIONS RANGING FROM 1 TO 2 INCHES TODAY THROUGH WEDNESDAY NIGHT WILL BE POSSIBLE. AS TYPICALLY OBSERVED DURING THESE EVENTS, LOCALLY HIGHER AMOUNTS WILL CERTAINLY REMAIN POSSIBLE OVER THE AREAS WHERE THE HEAVY RAINFALL BECOMES CONCENTRATED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS THE POTENTIAL FOR FLOODING BASED ON THE LATEST RAINFALL FORECASTS. THOSE LIVING IN AREAS PRONE TO FLOODING OR THOSE WHO HAVE RECENTLY EXPERIENCED FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD ADDITIONAL FLOODING DEVELOPS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. && $$
3 follow-up statements
618 WGUS62 KMFL 231918 FFAMFL URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MIAMI FL 318 PM EDT WED MAY 23 2012 FLZ073-074-173-174-241100- /O.EXT.KMFL.FA.A.0003.000000T0000Z-120525T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ INLAND MIAMI DADE-METRO MIAMI DADE-COASTAL MIAMI DADE- FAR SOUTH MIAMI DADE- 318 PM EDT WED MAY 23 2012 ...FLOOD WATCH NOW IN EFFECT THROUGH THURSDAY EVENING... THE FLOOD WATCH IS NOW IN EFFECT FOR * MIAMI-DADE COUNTY IN SOUTH FLORIDA... * THROUGH THURSDAY EVENING. * THE COMBINATION OF SATURATED GROUNDS AND STANDING WATER FROM THE HEAVY RAINFALL THAT OCCURRED ON TUESDAY OVER PORTIONS OF MIAMI- DADE COUNTY AND THE CONCERN FOR ADDITIONAL PERIODS WITH HEAVY RAINFALL THROUGH THURSDAY OVER THESE SAME AREAS HAS RESULTED IN A FLOOD WATCH. THE FLOOD WATCH HAS NOW BEEN EXTENDED IN TIME EFFECTIVE THROUGH THURSDAY EVENING. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ALONG WITH LOCALLY HIGHER AMOUNTS IS POSSIBLE THROUGH THURSDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ GREGORIA
273 WGUS62 KMFL 240931 FFAMFL FLOOD WATCH NATIONAL WEATHER SERVICE MIAMI FL 531 AM EDT THU MAY 24 2012 FLZ073-074-173-174-250000- /O.CON.KMFL.FA.A.0003.000000T0000Z-120525T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ INLAND MIAMI DADE-METRO MIAMI DADE-COASTAL MIAMI DADE- FAR SOUTH MIAMI DADE- 531 AM EDT THU MAY 24 2012 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTH FLORIDA...INCLUDING THE FOLLOWING AREAS... COASTAL MIAMI DADE...FAR SOUTH MIAMI DADE...INLAND MIAMI DADE AND METRO MIAMI DADE. * THROUGH THIS EVENING * THE COMBINATION OF SATURATED GROUNDS AND STANDING WATER FROM THE HEAVY RAINFALL THAT OCCURRED ON TUESDAY OVER PORTIONS OF MIAMI- DADE COUNTY, AND THE CONCERN FOR THE POTENTIAL OF ADDITIONAL RAINFALL TODAY IN THE SAME AREAS, HAS RESULTED IN A FLOOD WATCH. THE FLOOD WATCH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. POSSIBLY AN INCH OF RAIN COULD FALL OVER SOUTHEAST FLORIDA TODAY WITH LOCALLY HIGHER AMOUNTS POSSIBLE THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
619 WGUS62 KMFL 241750 FFAMFL FLOOD WATCH NATIONAL WEATHER SERVICE MIAMI FL 150 PM EDT THU MAY 24 2012 FLZ073-074-173-174-241900- /O.CAN.KMFL.FA.A.0003.000000T0000Z-120525T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ INLAND MIAMI DADE-METRO MIAMI DADE-COASTAL MIAMI DADE- FAR SOUTH MIAMI DADE- 150 PM EDT THU MAY 24 2012 ...FLOOD WATCH IS CANCELLED FOR MIAMI-DADE COUNTY... THE DEEP MOISTURE THAT HAS BEEN OVER THE SOUTHERN PORTION OF SOUTH FLORIDA HAS MOVED NORTHEAST INTO THE ATLANTIC WATERS OF SOUTH FLORIDA. THEREFORE...THE THREAT OF FLOODING OVER MIAMI-DADE COUNTY HAS COME TO AN END...AND THE FLOOD WATCH FOR MIAMI-DADE COUNTY HAS BEEN CANCELLED. $$ BAXTER
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this flood watch went out at May 22, 10:12 PM EDT, 3 hours 16 minutes earlier.
Area forecast discussion, May 22, 10:12 PM EDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE MIAMI FL 1012 PM EDT TUE MAY 22 2012 .UPDATE...LATEST DOPPLER RADAR OBS INDICATE THAT THE HEAVY RAINS THAT HAVE BEEN AFFECTING METRO AREAS OF MIAMI-DADE COUNTY ARE FINALLY DISSIPATING. HOWEVER, THE FLASH FLOOD WARNING CONTINUES IN EFFECT AS FLOOD WATERS WILL LIKELY TAKE A LONG TIME TO SUBSIDE. RAINFALL RECORDED AT THE MIAMI INTERNATIONAL AIRPORT SO FAR STANDS AT 9.70 INCHES. EVEN THOUGH THERE IS A BREAK IN THE WEATHER CONDITIONS...AMPLE MOISTURE WILL CONTINUE TO STREAM NORTHWARD TONIGHT AND SHOWERS WILL LIKELY RESUME ACROSS THE AREA LATER TONIGHT AND WEDNESDAY. WL KEEP SCT POPS OVER EXTREME SE PORTIONS OF SOUTH FLORIDA OVERNIGHT TO ACCOUNT FOR THIS. ANY ADDITIONAL RAIN OVER ALREADY SATURATED AREAS WILL LIKELY AGGRAVATE THE SITUATION. THE THREAT OF HEAVY RAINS STILL EXITS FOR LATER TONIGHT AND WEDNESDAY. .AVIATION...PLENTY OF MOISTURE WILL RESULT IN SHWRS/TSRA REGENERATING OVER SE PORTIONS OF SOUTH FLORIDA AFFECTING MAINLY THE TERMINALS FROM KFLL SOUTH TO KTMB. WL MENTION TEMPO FOR TSRA WITH CIGS AROUND 2 KFT AND VIS AROUND 3 SM AND AMEND AS NEEDED THROUGH 02Z AND RE-ASSESS THE SITUATION AFTER THAT. SFC WINDS SHOULD REMAIN FROM SE AT 7-10 KTS THROUGH NEXT 24 HOURS...EXCEPT WHEN SHWRS/TSTMS ARE AFFECTING THE TERMINALS. WL EXPECT SHOWERS AND STORMS TO DEVELOP AGAIN OVER ERN AREAS LATE TUE MORNING. WL MENTION VCTS STARTING AROUND 16Z. && .PREV DISCUSSION... /ISSUED 324 PM EDT TUE MAY 22 2012/ ..HEAVY RAINFALL ON THE WAY FOR PORTIONS OF SOUTH FLORIDA THE NEXT COUPLE OF DAYS... DISCUSSION... AN MID TO UPPER LEVEL LOW WAS LOCATED OVER THE SOUTHEAST UNITED STATES WITH A TROUGH OF LOW PRESSURE EXTENDING SOUTHWARD INTO THE EASTERN GULF OF MEXICO TO A WEAK SURFACE LOW IN THE NORTHWEST CARIBBEAN SEA. THE MID TO UPPER LEVEL LOW WILL MOVE EAST TONIGHT INTO THE WESTERN ATLANTIC WATERS PUSHING THE THROUGH OF LOW PRESSURE INTO SOUTH FLORIDA. THIS WILL KEEP A SOUTH TO SOUTHWEST STEERING FLOW OVER THE CWA THROUGH TONIGHT KEEPING THE MOISTURE IN PLACE. SO WILL CONTINUE THE 30 POPS OVER THE WEST COAST METRO AREAS TO 50 PERCENT OVER THE EAST COAST METRO AREAS THROUGH EARLY THIS EVENING. MOST OF THE ACTIVITY SHOULD DISSIPATE LATE THIS EVENING...AS THE HEATING OF THE DAY IS LOST. HOWEVER...THERE COULD STILL BE A FEW SHOWERS OVER THE EAST COAST METRO AREAS THROUGH THE OVERNIGHT HOURS TONIGHT DUE TO THE SOUTHEAST WIND FLOW. THE TROUGH OF LOW PRESSURE WILL REMAIN OVER SOUTH FLORIDA ON WEDNESDAY...AS THE WEAK SURFACE LOW OVER THE NORTHWEST CARIBBEAN SEA MOVES NORTHEAST TOWARDS FLORIDA. THIS WILL ALLOW FOR DEEP TROPICAL MOISTURE IN THE CARIBBEAN SEA TO MOVE NORTHEAST AND INTO THE CWA. SO HAVE INCREASED THE POPS OVER THE CWA TO 30 PERCENT OVER THE NORTHWEST PORTIONS OF SOUTH FLORIDA TO 60 PERCENT OVER THE SOUTHEAST AREAS FOR WEDNESDAY ALONG WITH LOCALLY HEAVY RAINFALL FOR THE SOUTHEAST METRO AREAS. THE TROUGH OF LOW PRESSURE WILL CONTINUE OVER THE THE CWA ON THURSDAY..AS THE WEAK LOW MOVES OVER OR JUST TO THE EAST OF THE AREA. THIS WILL KEEP THE DEEP TROPICAL MOISTURE IN PLACE. SO WILL CONTINUE THE 30 PERCENT NORTHWEST AREAS TO 60 PERCENT SOUTHEAST AREAS FOR THURSDAY ALONG WITH LOCALLY HEAVY RAINFALL FOR THE SOUTHEAST METRO AREAS. MORE ON THE POTENTIAL HEAVY RAINFALL AND RAINFALL MOUNTS OVER SOUTH FLORIDA FOR THE NEXT COUPLE OF DAYS IN THE HYDROLOGICAL OUTLOOK STATEMENT. EXTENDED FORECAST... THE LONG RANGE MODELS ARE SHOWING THAT THE WEAK LOW WILL MOVE NORTHEAST INTO THE WESTERN ATLANTIC WATERS LATE THIS WEEKEND...BEFORE MOVING BACK WEST TOWARDS THE FLORIDA PENINSULA EARLY NEXT WEEK...DUE TO HIGH PRESSURE BUILDING INTO THE MID ATLANTIC STATES. THIS WILL ALLOW FOR SOME DRIER AIR TO WORK INTO THE AREA THIS WEEKEND...BEFORE THE DEEPER TROPICAL MOISTURE MOVES BACK INTO THE AREA FOR EARLY NEXT WEEK. SO WILL CONTINUE THE LOW END SCATTERED POPS THIS WEEKEND...BEFORE INCREASING THE POPS AGAIN FOR EARLY NEXT WEEK. MARINE... THE WINDS WILL BE INCREASING TO 15 TO 20 KNOTS TONIGHT INTO THURSDAY WHILE SWINGING FROM A EAST TO SOUTHEAST DIRECTION TO A SOUTHERLY DIRECTION. WIND SPEEDS WILL THEN DECREASE TO LESS THAN 15 KNOTS THIS WEEKEND WHILE SWINGING TO A NORTHERLY DIRECTION. THIS WILL ALLOW FOR SEAS IN THE ATLANTIC WATERS TO INCREASE TO 3 TO 5 FEET IN THE ATLANTIC WATERS...WHILE THE GULF WATERS REMAIN AT 2 FEET OR LESS. SO WILL BE PUTTING UP A SCEC FOR THE WIND SPEEDS FOR THE ATLANTIC AND BISCAYNE BAY WATERS. FIRE WEATHER... THE RELATIVE HUMIDITIES WILL REMAIN ABOVE THE 35 PERCENT CRITICAL VALUE THROUGH THE WEEK...DUE TO THE DEEP TROPICAL MOISTURE WORKING INTO THE AREA. HOWEVER...RELATIVE HUMIDITIES THIS AFTERNOON WILL BE AROUND THE 35 PERCENT CRITICAL VALUE OVER THE WEST COAST METRO AREAS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 73 85 74 86 / 40 50 40 50 FORT LAUDERDALE 75 85 76 86 / 40 60 50 60 MIAMI 75 87 76 88 / 40 60 50 60 NAPLES 71 89 72 90 / 20 40 30 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE/FIRE...47/RGH AVIATION/RADAR...57/DG
Hazardous weather outlook, May 22, 10:30 PM EDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1030 PM EDT TUE MAY 22 2012 AMZ610-630-FLZ063-066>075-168-172>174-231415- LAKE OKEECHOBEE-BISCAYNE BAY-GLADES-HENDRY-INLAND PALM BEACH- METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-INLAND BROWARD- METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-MAINLAND MONROE- COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- FAR SOUTH MIAMI DADE- 1030 PM EDT TUE MAY 22 2012 ...LOCALLY HEAVY RAINFALL IS POSSIBLE OVERNIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT THUNDERSTORMS: ISOLATED THUNDERSTORMS COULD STILL AFFECT PORTIONS OF SOUTHEASTERN SOUTH FLORIDA OVERNIGHT. THE MAIN THREATS FROM ANY STORM THAT DEVELOPS WILL BE FREQUENT LIGHTNING STRIKES AND HEAVY RAINS. FLOODING: LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH ANY SHOWER OR THUNDERSTORM OVERNIGHT, RESULTING IN STREET FLOODING AND FLOODING OF POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED DAILY WITH LIGHTNING AND LOCALIZED HEAVY RAINS BEING THE PRIMARY RISKS. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, May 22, 7:37 PM EDT, 5 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 737 PM EDT TUE MAY 22 2012 FLZ073-074-230030- INLAND MIAMI-DADE COUNTY FL METROPOLITAN MIAMI DADE FL 737 PM EDT TUE MAY 22 2012 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... THE MIAMI METROPOLITAN AREA... * UNTIL 830 PM EDT * AT 730 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF THUNDERSTORMS WITH TORRENTIAL RAINS AND LOCALIZED GUSTY WINDS ALONG A LINE EXTENDING FROM MIAMI SPRINGS TO INTERSECTION KROME AND KENDALL DRIVE...AND MOVING EAST AT 10 MPH. ADDITIONAL HEAVY SHOWERS IN A LINE WERE MOVING NORTH FROM WEST KENDALL TO CORAL GABLES. THESE AREAS WILL MERGE...AND RESULT IN TORRENTIAL RAINS OVER AREAS FROM DORAL TO SWEETWATER TO VIRGINIA GARDENS. RAINFALL RATES WILL BE IN EXCESS OF 3 INCHES PER HOUR. A FLASH FLOOD WARNING REMAINS IN EFFECT FOR AREAS FROM KENDALE LAKES TO VIRGINIA GARDENS. LOCALIZED STRONG WIND GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE AS WELL. * THE LINE OF STORMS WILL AFFECT... SWEETWATER... KENDALE LAKES... HIALEAH... MIAMI INTERNATIONAL AIRPORT... WESTCHESTER... LIBERTY CITY... AND SURROUNDING COMMUNITIES. THE PRIMARY IMPACTS WILL BE TORRENTIAL RAINS AND GUSTY WINDS OF 40 TO 50 MPH. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2582 8020 2574 8024 2567 8055 2589 8035 TIME...MOT...LOC 2333Z 270DEG 7KT 2582 8032 2570 8045 GREGORIA
Local storm report, May 22, 8:11 PM EDT, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
811 PM EDT TUE MAY 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG HIALEAH 25.86N 80.29W
05/22/2012 MIAMI-DADE FL PUBLIC
AT 800 PM EDT...A MEMBER OF THE PUBLIC REPORTED 2 TREES
DOWN NEAR THE INTERSECTION OF WEST 16TH AVENUE AND
OKEECHOBEE ROAD IN HIALEAH. SIZE OF TREES UNKNOWN.
&&
ROSSLocal storm report, May 22, 8:16 PM EDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
816 PM EDT TUE MAY 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM FLASH FLOOD DORAL 25.84N 80.36W
05/22/2012 MIAMI-DADE FL BROADCAST MEDIA
BROADCAST MEDIA REPORTED THAT THE CANAL RUNNING EAST-WEST
ALONG NW 25TH STREET NEAR NW 107TH AVENUE HAS OVERFLOWED
ITS BANKS AND IS FLOODING A NEARBY POLICE DEPARTMENT
PARKING LOT.
&&
ROSSLocal storm report, May 22, 9:41 PM EDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
941 PM EDT TUE MAY 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 PM FLASH FLOOD DORAL 25.84N 80.36W
05/22/2012 MIAMI-DADE FL AMATEUR RADIO
HAM RADIO OPERATOR REPORTED THE CLOSURE OF NW 87TH AVENUE
NEAR NW 12TH STREET DUE TO FLOODING.
&&
ROSSLocal storm report, May 22, 9:59 PM EDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
959 PM EDT TUE MAY 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM FLASH FLOOD 2 SE DORAL 25.82N 80.34W
05/22/2012 MIAMI-DADE FL AMATEUR RADIO
HAM RADIO OPERATOR RELAYED A REPORT THAT THE DOLPHIN
EXPRESSWAY...STATE ROAD 836...IS ALMOST IMPASSABLE NEAR
THE PALMETTO EXPRESSWAY...STATE ROAD 826...OVERPASS DUE
TO STANDING WATER ON THE ROADWAY.
&&
ROSSLocal storm report, May 23, 12:32 AM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MIAMI FL
1232 AM EDT WED MAY 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM FLASH FLOOD FIU SOUTH CAMPUS 25.76N 80.38W
05/22/2012 MIAMI-DADE FL NWS EMPLOYEE
NWS EMPLOYEE REPORTED PARTIALLY FLOODED ROADS AND
FLOODING OF LOW-LYING AREAS THROUGHOUT THE FLORIDA
INTERNATIONAL UNIVERSITY SOUTH CAMPUS.
0150 PM FLASH FLOOD 1 SE DORAL 25.83N 80.35W
05/22/2012 MIAMI-DADE FL TRAINED SPOTTER
A TRAINED SPOTTER REPORTED 1 FOOT OF WATER COVERING NW
82ND AVENUE SOUTH OF NW 25TH STREET IN DORAL.
0150 PM FUNNEL CLOUD 2 NW CORAL SPRINGS 26.29N 80.30W
05/22/2012 BROWARD FL PUBLIC
BROADCAST MEDIA RELAYED A REPORT FROM THE PUBLIC OF A
FUNNEL CLOUD JUST WEST OF THE SAWGRASS EXPRESSWAY BETWEEN
WEST ATLANTIC BOULEVARD AND WEST SAMPLE ROAD.
0153 PM HEAVY RAIN VIRGINIA GARDENS 25.81N 80.30W
05/22/2012 M4.40 INCH MIAMI-DADE FL ASOS
THE ASOS AT MIAMI INTERNATIONAL AIRPORT RECORDED 4.40
INCHES OF RAINFALL IN THE PAST HOUR.
0200 PM HEAVY RAIN FIU SOUTH CAMPUS 25.76N 80.38W
05/22/2012 M3.64 INCH MIAMI-DADE FL OFFICIAL NWS OBS
BETWEEN 1245 AND 200 PM EDT...THE NATIONAL WEATHER
SERVICE OFFICE IN MIAMI RECORDED 3.64 INCHES OF RAINFALL.
0215 PM FLASH FLOOD 1 ESE DORAL 25.83N 80.35W
05/22/2012 MIAMI-DADE FL NWS EMPLOYEE
AN OFF-DUTY NWS EMPLOYEE REPORTED CARS FLOATING IN THE
STREET NEAR THE INTERSECTION OF NW 36TH STREET AND NW
82ND AVENUE IN DORAL.
0215 PM HEAVY RAIN SWEETWATER 25.76N 80.37W
05/22/2012 M4.03 INCH MIAMI-DADE FL BROADCAST MEDIA
A TOTAL OF 4.03 INCHES OF RAINFALL WAS REPORTED AT RUBEN
DARIO MIDDLE SCHOOL...UPDATED FROM 3.82 INCHES AS OF 150
PM EDT.
0230 PM FLASH FLOOD DORAL 25.84N 80.36W
05/22/2012 MIAMI-DADE FL NWS EMPLOYEE
NWS EMPLOYEE REPORTED MINOR FLOODING ON THE DOLPHIN
EXPRESSWAY...STATE ROAD 836...WESTBOUND NEAR 87TH AVENUE.
THE ROADWAY WAS STILL PASSABLE.
0230 PM FLASH FLOOD 2 NW WEST MIAMI 25.78N 80.33W
05/22/2012 MIAMI-DADE FL NWS EMPLOYEE
NWS EMPLOYEE REPORTED MINOR FLOODING ON THE DOLPHIN
EXPRESSWAY...STATE ROAD 836...EASTBOUND NEAR NW 72ND
AVENUE. THE ROADWAY WAS STILL PASSABLE.
0800 PM TSTM WND DMG HIALEAH 25.86N 80.29W
05/22/2012 MIAMI-DADE FL PUBLIC
AT 800 PM EDT...A MEMBER OF THE PUBLIC REPORTED 2 TREES
DOWN NEAR THE INTERSECTION OF WEST 16TH AVENUE AND
OKEECHOBEE ROAD IN HIALEAH. SIZE OF TREES UNKNOWN.
0810 PM FLASH FLOOD DORAL 25.84N 80.36W
05/22/2012 MIAMI-DADE FL BROADCAST MEDIA
BROADCAST MEDIA REPORTED THAT THE CANAL RUNNING EAST-WEST
ALONG NW 25TH STREET NEAR NW 107TH AVENUE HAS OVERFLOWED
ITS BANKS AND IS FLOODING A NEARBY POLICE DEPARTMENT
PARKING LOT.
0938 PM FLASH FLOOD DORAL 25.84N 80.36W
05/22/2012 MIAMI-DADE FL AMATEUR RADIO
HAM RADIO OPERATOR REPORTED THE CLOSURE OF NW 87TH AVENUE
NEAR NW 12TH STREET DUE TO FLOODING.
0950 PM FLASH FLOOD 2 SE DORAL 25.82N 80.34W
05/22/2012 MIAMI-DADE FL AMATEUR RADIO
HAM RADIO OPERATOR RELAYED A REPORT THAT THE DOLPHIN
EXPRESSWAY...STATE ROAD 836...IS ALMOST IMPASSABLE NEAR
THE PALMETTO EXPRESSWAY...STATE ROAD 826...OVERPASS DUE
TO STANDING WATER ON THE ROADWAY.
&&
AGIBBSThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 5:18 PM EDT | Special Weather Statement | MFL | Hendry | 57 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.